Alert archive / Hawaii / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Honolulu, HI

March 2, 2006Honolulu County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Mar 2, 2006, 12:55 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2006, 12:55 PM HST (22:55 UTC)
Expired
Mar 2, 2006, 4:00 PM HST
In force
3 hr
Issued by
NWS Honolulu, HI
Area
Counties, with a storm outline in the text

County Honolulu County, HI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 10.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2006-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2006-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WGHW50 PHFO 022300
FFWHFO
HIC003-030200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1255 PM HST THU MAR 2 2006

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE WINDWARD SIDE OF THE ISLAND OF OAHU IN HONOLULU COUNTY

* UNTIL 400 PM HST

* AT 1247 PM HST...RADAR SHOWED HEAVY RAIN OVER THE WINDWARD COAST 
  BETWEEN KANEOHE AND KAHUKU. THE HEAVY RAIN WILL CONTINUE FOR 
  ANOTHER 3 HOURS. KAMEHAMEHA HIGHWAY...AS WELL AS OTHER ROADWAYS...
  ARE CLOSED DUE TO THE HIGH WATER.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KAHUKU...LAIE AND PUNALUU.

MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS
PRONE TO FLOODING.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS.

DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR
ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND...
DON/T DROWN.

REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 400 PM HST IF
FLASH FLOODING CONDITIONS PERSIST.

LAT...LON 2142 15789 2147 15778 2174 15794 2169 15805

$$

CRAIG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 10:00 AM HST, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 2, 10:00 AM HST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST THU MAR 2 2006

.SYNOPSIS...CONTINUED POTENTIALLY WET TODAY BUT MUCH IMPROVED
 TOMORROW AS TRADE WINDS RETURN.

&&

.DISCUSSION...THE LOW PRESSURE TROUGH RESPONSIBLE FOR HAWAIIS
 WET CLOUDY WEATHER HAS BEGUN TO WEAKEN AND NUDGE FURTHER WESTWARD
 AND AWAY FROM THE ISLANDS...LOCAL SURFACE PRESSURES HAVE INCREASED
 SINCE YESTERDAY BY A MILLIBAR. TODAYS SOUTHEASTERLY FLOW SHOULD
 RETURN TO EASTERLY TRADE WINDS TOMORROW FURTHER SUGGESTS LESS
 SHOWERY AND MORE BENIGN WEATHER FRIDAY AND EVEN A BETTER WEEKEND.
 THE WEAKENING HIGH LEVEL TROUGH AND ITS DISTANCING FARTHER WESTWARD
 SHOULD NOTICEABLY THIN OUT OUR OVERCAST CIRRUS BY TOMORROW...WE
 SHOULD EVEN SEE SOME SUNSHINE THIS AFTERNOON. STABLE RIDGING ALOFT
 IS FORECAST TO POSITION ITSELF DIECTLY OVER THE STATE TOMORROW.
 THERE ARE NO SIGNIFICANT RAIN EVENTS FORESEEN THEREAFTER...EVEN
 A WEAK SHEAR LINE EXPECTED ON MONDAY IS NOW CONSIDERED DEAD ON
 ARRIVAL BY THE LATEST GFS MODEL.

 &&

.HFO WATCHES/WARNINGS/ADVISORIES...
 FLASH FLOOD WATCH...KAUAI OAHU TIL 4 PM
 HIGH SURF ADVISORY...MOST EAST SHORES TIL 6 PM
 SMALL CRAFT ADVISORY...MOST WATERS TIL 6 PM
 WIND ADVISORY...BIG ISLAND SUMMITS TIL 6 PM

&&

MATSUDA

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:40 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 1, 4:23 PM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 1, 5:08 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 1, 6:24 PM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 1, 7:56 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 1, 9:30 PM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 1, 10:55 PM HSTFlash Flood WarningHFOKauai3 hr
Mar 2, 1:51 AM HSTFlash Flood WarningHFOKauai3 hr
Mar 2, 2:29 AM HSTWind AdvisoryHFOHawaii18 hr
Mar 2, 2:42 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 2, 4:07 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 2, 6:50 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 2, 9:55 AM HSTFlash Flood WarningHFOHonolulu3 hr

Nearby

Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.